Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 130, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 20, 2006, 11:14 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 11:14 PM EDT (03:14 UTC)
- Expired
- Apr 20, 2006, 11:49 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Coweta County, GA, Fayette County, GA
The radar
The Atlanta radar (KFFC), 5 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1757 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 210314 SVRFFC GAC077-113-210400- /O.NEW.KFFC.SV.W.0130.060421T0314Z-060421T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1114 PM EDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN FAYETTE COUNTY IN NORTH CENTRAL GEORGIA EASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA * UNTIL MIDNIGHT EDT * AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 2 MILES WEST OF SENOIA...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STARRS MILL...INMAN...WOOLSEY...TURIN...SHARPSBURG AND BROOKS. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3337 8469 3324 8468 3323 8442 3340 8438 $$
2 follow-up statements
000 WWUS52 KFFC 210336 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1137 PM EDT THU APR 20 2006 GAC077-210347- /O.CAN.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/ COWETA GA- 1137 PM EDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR COWETA COUNTY IS CANCELLED... IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438 $$ GAC113-210400- /O.CON.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/ FAYETTE GA- 1137 PM EDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTHEASTERN FAYETTE COUNTY... AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS STORM WAS LOCATED NEAR BROOKS...OR ABOUT 7 MILES SOUTHEAST OF PEACHTREE CITY...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOOLSEY AND INMAN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438 $$
000 WWUS52 KFFC 210349 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1149 PM EDT THU APR 20 2006 GAC113-210359- /O.CAN.KFFC.SV.W.0130.000000T0000Z-060421T0400Z/ FAYETTE GA- 1149 PM EDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FAYETTE COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3337 8453 3326 8448 3331 8440 3340 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:30 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Apr 20, 9:30 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT THU APR 20 2006 .UPDATE... UPDATING POPS TO CATCH UP WITH RECENT TRENDS. ALSO TO TAKE INTO ACCOUNT THE POSSIBILITY OF ADDITIONAL DEVELOPMENT OF STORMS ON THE WESTERN PORTION OF THE OUTFLOW BOUNDARY OVER NORTH ALABAMA. IF THIS HAPPENS...PRECIP WOULD LIKELY SPREAD BACK INTO PORTIONS OF NORTH GEORGIA. && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Apr 20, 11:19 AM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1119 AM EDT THU APR 20 2006 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1119 AM EDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A NEARLY STATIONARY FRONT DRAPED ACROSS GEORGIA AND ALABAMA WILL MOVE SLIGHTLY TO THE NORTHEAST TODAY AND WILL LIKELY DISSIPATE TONIGHT. A MODERATELY UNSTABLE AIRMASS WILL DEVELOP OVER THE AREA THIS AFTERNOON. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BEST LOCATION FOR SEVERE THUNDERSTORMS WILL BE WEST OF GAINESVILLE AND MACON DURING THE AFTERNOON. HOWEVER...ISOLATED SEVERE STORMS CANNOT BE RULED OUT EAST OF THIS AREA DURING THE LATE AFTERNOON AND EARLY EVENING. .DISCUSSION... A MODERATELY UNSTABLE AIRMASS WILL DEVELOP THIS AFTERNOON WITH CAPES OF 1500 TO 2500 EXPECTED...ALONG WITH LIFTED INDICES OF MINUS 5 TO MINUS 7. THIS INSTABILITY COMBINED WITH AN APPROACHING SHORT WAVE WILL ENHANCE THUNDERSTORM ACTIVITY AND ALLOW A FEW THUNDERSTORMS TO BECOME SEVERE. STORMS WILL MOST LIKELY MOVE INTO THE AREA FROM ALABAMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS FRIDAY AND A CHANCE OF THUNDERSTORMS SATURDAY...TUESDAY AND WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA. TDP
In the hours before
Local storm report, Apr 20, 9:58 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL VILLNOW 34.67N 85.11W
04/20/2006 E0.75 INCH WALKER GA PUBLIC
0413 PM HAIL 1 W TILTON 34.67N 84.96W
04/20/2006 E1.00 INCH WHITFIELD GA TRAINED SPOTTER
0425 PM HAIL MARBLEHILL 34.43N 84.34W
04/20/2006 E0.88 INCH PICKENS GA POST OFFICE
0425 PM HAIL RESACA 34.58N 84.94W
04/20/2006 E1.00 INCH GORDON GA TRAINED SPOTTER
0445 PM HAIL 3 S HOLLEY 34.62N 84.83W
04/20/2006 E0.75 INCH MURRAY GA FIRE DEPT/RESCUE
0445 PM HAIL 5 E MARBLEHILL 34.43N 84.25W
04/20/2006 E0.75 INCH DAWSON GA PUBLIC
0545 PM HAIL ROSSVILLE 34.97N 85.29W
04/20/2006 E1.00 INCH WALKER GA PUBLIC
0620 PM HAIL 5 W LINDALE 34.19N 85.27W
04/20/2006 E1.75 INCH FLOYD GA TRAINED SPOTTER
0620 PM HAIL CAVE SPRING 34.11N 85.33W
04/20/2006 E1.75 INCH FLOYD GA EMERGENCY MNGR
0635 PM HAIL 5 S ROME 34.19N 85.19W
04/20/2006 E0.75 INCH FLOYD GA TRAINED SPOTTER
0640 PM HAIL LINDALE 34.19N 85.18W
04/20/2006 E0.25 INCH FLOYD GA PUBLIC
0640 PM HAIL 1 S BUDAPEST 33.70N 85.22W
04/20/2006 E0.75 INCH HARALSON GA EMERGENCY MNGR
0640 PM HAIL 7 SW CEDARTOWN 33.95N 85.34W
04/20/2006 E0.75 INCH POLK GA EMERGENCY MNGR
0650 PM HAIL 5 S CEDARTOWN 33.94N 85.26W
04/20/2006 E1.00 INCH POLK GA EMERGENCY MNGR
0700 PM HAIL BREMEN 33.71N 85.15W
04/20/2006 E1.75 INCH HARALSON GA PUBLIC
0731 PM HAIL BREMEN 33.71N 85.15W
04/20/2006 E0.88 INCH HARALSON GA TRAINED SPOTTER
0822 PM HAIL 5 W JASPER 34.47N 84.52W
04/20/2006 E0.75 INCH PICKENS GA PUBLIC
0830 PM HAIL JASPER 34.47N 84.43W
04/20/2006 E0.75 INCH PICKENS GA PUBLIC
0845 PM HAIL 4 NW FAYETTEVILLE 33.49N 84.51W
04/20/2006 E0.75 INCH FAYETTE GA AMATEUR RADIO
0920 PM HAIL 4 W SENOIA 33.31N 84.62W
04/20/2006 E0.75 INCH COWETA GA PUBLIC
&&
RABSpecial weather statement, Apr 20, 10:00 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EDT THU APR 20 2006 GAZ048-058-210245- 1000 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...PEA-SIZE HAIL ...FREQUENT LIGHTNING AND 40 MPH WINDS IN BUTTS AND SOUTHERN NEWTON COUNTIES UNTIL 1045 PM EDT... AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR JENKINSBURG...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT WORTHVILLE AND STEWART.
Local storm report, Apr 20, 10:18 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 5 E MORELAND 33.29N 84.68W
04/20/2006 COWETA GA LAW ENFORCEMENT
3 TREES DOWNED OVER HIGHWAY 54 NEAR GORDON ROAD
&&
SNSpecial weather statement, Apr 20, 10:24 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1024 PM EDT THU APR 20 2006 GAZ059-210300- 1024 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL AND 40 MPH WINDS IN JASPER COUNTY UNTIL 1100 PM EDT... AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 12 MILES NORTHWEST OF MONTICELLO IN NORTHWEST JASPER COUNTY...MOVING EAST AT 25 MPH. THIS STORM WILL MAINLY AFFECT NORTHERN PARTS OF JASPER COUNTY INCLUDING THE CLYBEL WILDLIFE MANAGEMENT AREA...EUDORA AND FARRAR.
Special weather statement, Apr 20, 10:33 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1033 PM EDT THU APR 20 2006 GAZ053-210315- 1033 PM EDT THU APR 20 2006 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA-SIZE HAIL AND 40 MPH WINDS IN COWETA COUNTY UNTIL 1115 PM EDT... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR HANDY...MOVING EAST AT 20 MPH. THIS STORM WILL AFFECT SARGENT...WEST NEWNAN AND STEPHENS CROSSROADS.
Local storm report, Apr 20, 11:11 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1111 PM EDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL 5 SW NEWNAN 33.33N 84.85W
04/20/2006 E1.00 INCH COWETA GA PUBLIC
INTERSECTION OF OLD CORINTH RD AND SMOKEY RD
1105 PM HAIL 3 W SHARPSBURG 33.34N 84.70W
04/20/2006 E0.88 INCH COWETA GA PUBLIC
&&
RABThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Pickens | 18 min |
| Apr 20, 8:25 PM EDT | Severe Thunderstorm Warning | FFC | Fannin | 50 min |
| Apr 20, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 32 min |
| Apr 20, 8:30 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 30 min |
| Apr 20, 8:37 PM EDT | Severe Thunderstorm Warning | FFC | Union | 38 min |
| Apr 20, 8:59 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 31 min |
| Apr 20, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 37 min |
| Apr 20, 10:39 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 36 min |
| Apr 21, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Whitfield | 27 min |
| Apr 21, 7:29 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 14 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.